Skip to content
← Measures

prom

Lysholm · Lysholm Knee Scoring Scale

8 items · 4 min · 0–100 · higher is better

1 Before you use it

What it is

One of the oldest knee scores still in use. Eight items — limp, support, locking, instability, pain, swelling, stair climbing, squatting — weighted, with instability and pain carrying the most.

When to reach for it

Meniscal and ligament presentations, and when comparing against historical data or a study that used it.

For new baselines, IKDC or KOOS are the better choices.

2 Giving it

Scoring

Weighted items totalling 0–100. Higher is better.

The weighting is the thing to know: instability and pain dominate, so two patients with the same total can be very different.

What it doesn’t measure

Sport-specific demand, activity level, or psychological readiness.

3 Reading the score

Interpreting it

Interpret against baseline.

It appears constantly in older literature, which is the main reason a student needs to recognise it.

Is the change real?

MCID 9.9 points. Compare the change against this patient's own baseline as well as the figure. SourceMeasured in knee surgery cohorts.

Student trap. Treating it as an unweighted score. Instability and pain carry most of the 100 points.

This is a learning tool. It does not diagnose patients and does not replace your clinical educator.

Did this page do its job?

CliniStudy is in beta. One tap is enough — it decides what gets fixed first.